Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 37, NWS Jacksonville, FL

May 19, 20114 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 19, 2011, 3:09 AM EDT for 4 counties in Florida. It took effect at May 19, 2011, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2011, 3:09 AM EDT (07:09 UTC)
In effect from
May 19, 2011, 11:00 AM EDT
Expired
May 19, 2011, 7:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS82 KJAX 190709
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 AM EDT THU MAY 19 2011

FLZ020>022-030-031-035-036-040-191515-
/O.UPG.KJAX.FW.A.0034.110519T1500Z-110519T2300Z/
/O.NEW.KJAX.FW.W.0037.110519T1500Z-110519T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
309 AM EDT THU MAY 19 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR ...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING.

MINIMUM RELATIVE HUMIDITIES OVER THE INTERIOR WILL DROP TO AROUND
25 PERCENT. ERC VALUES WILL ONCE AGAIN AVERAGE NEAR 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JDS
2 follow-up statements
434 
WWUS82 KJAX 190711 CCA
RFWJAX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT THU MAY 19 2011

FLZ020>022-030-031-035-036-040-191530-
/O.UPG.KJAX.FW.A.0034.110519T1500Z-110519T2300Z/
/O.COR.KJAX.FW.W.0037.110519T1500Z-110519T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
310 AM EDT THU MAY 19 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING DUE TO LOW RH AND MARGINALLY HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING.

MINIMUM RELATIVE HUMIDITIES OVER THE INTERIOR WILL DROP TO AROUND
25 PERCENT. ERC VALUES WILL ONCE AGAIN AVERAGE NEAR 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JDS
350 
WWUS82 KJAX 190716 AAA
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 AM EDT THU MAY 19 2011

FLZ020>022-030-031-035-036-040-192300-
/O.CON.KJAX.FW.W.0037.110519T1500Z-110519T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
316 AM EDT THU MAY 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING FOR LOW RH AND MARGINALLY HIGH ERC VALUES...

MINIMUM RELATIVE HUMIDITIES OVER THE INTERIOR WILL DROP TO AROUND
25 PERCENT. ERC VALUES WILL ONCE AGAIN AVERAGE NEAR 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 19, 3:06 AM EDT, 3 minutes earlier.

Area forecast discussion, May 19, 3:06 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 AM EDT THU MAY 19 2011

...NEAR RECORD LOWS POSSIBLE AGAIN THIS MORNING...
...WARMING TREND THROUGH THE END OF THE WEEK AND INTO THE WEEKEND...

.SYNOPSIS...UNSEASONABLY COOL UPPER LOW OVER THE EASTERN U.S.
CONTINUES TO SLOWLY LIFT NORTHWARD LEAVING ZONAL FLOW ACROSS THE
FORECAST AREA AND MAINLY CLEAR SKIES AND GOOD RADIATIONAL COOLING
CONDS. TEMPS ALREADY DROPPING THROUGH THE 50S EARLY THIS MORNING AND
WILL BE CLOSE TO RECORD LOWS AT INLAND CLIMATE LOCATIONS.

RECORD LOWS FOR MAY 19TH...
JAX 51/1977
GNV 50/1979
AMG 49/2002
SSI 53/2002

.SHORT TERM...TODAY THROUGH SATURDAY...

TODAY...WITH WEAK RIDGE OVER THE REGION AIRMASS WILL MODIFY QUITE A
BIT WITH MAX TEMPS SURGING WELL INTO THE 80S AND VERY CLOSE TO
NORMAL VALUES FOR THE THIRD WEEK OF MAY. GENERALLY MOSTLY SUNNY
SKIES WITH A FEW HI CIRRUS ALOFT AND FEW/SCT CU DEVELOPING...MAINLY
ALONG THE ATLC COAST SBRZ FRONT AS IT MOVES INLAND.

TONIGHT...WITH A SURGE OF HIGHER DEWPOINTS FROM THE ATLC COAST SBRZ
PUSHING INLAND...MIN TEMPS WILL BE MUCH WARMER...IN THE UPPER 50S TO
LOWER 60S INLAND. THIS COMBINED WITH GOOD RAD COOLING CONDS UNDER
MOSTLY CLEAR SKIES SHOULD SET THE STAGE FOR SOME PATCHY FOG
DEVELOPMENT. BUT WITH VERY DRY SOIL MOISTURE DO NOT EXPECT MUCH IN
THE WAY OF DENSE FOG.

FRIDAY AND SATURDAY...WEAK HIGH PRESSURE WILL REMAIN IN CONTROL AS
MAX TEMPS HEAT UP QUICKLY INTO THE LOWER 90S OVER INLAND AREAS AND
80S ALONG THE COAST. PLENTY OF HEATING AND SBRZ MOVING IN FROM BOTH
COASTS WILL SET THE STAGE FOR A BATTLE OF LINGERING DRY ATMOSPHERE
AND WET SEASON TRYING TO GET A START AND WITH SREF/NAM/GFS ALL
POINTING TO A SLIGHT CHANCE OF A TSTM ALONG THE SBRZ FRONT MERGER
ACRS INLD NERN FLORIDA ON BOTH AFTERNOONS...HAVE INCLUDED IN THE
FORECAST AT THIS TIME. STILL EXPECTING ANY CHANCES/COVERAGE TO BE
LESS THAN 20% AT THIS TIME.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

WEAK RIDGE AXIS FROM BERMUDA HIGH WILL MAINTAIN ITS HOLD ACROSS THE
FORECAST AREA WELL INTO NEXT WEEK...AND EXPECT ABOVE NORMAL TEMPS TO
CONTINUE WITH LOWER TO MID 90S OVER INLAND AREAS AND 80S ALONG THE
COAST. THE CONTINUED SLOW BUILD OF MOISTURE AND DAILY SBRZ FRONTS
MOVING INLAND AS WELL AS PUSHING FURTHER INTO THE WET SEASON ARGUE
FOR THE INCLUSION OF SLIGHT CHANCE POPS EACH DAY FROM 18Z-00Z. STILL
NO SIGNIFICANT RELIEF TO THE CURRENT DROUGHT/WILDFIRE SITUATION AS
WET SEASON CONTINUES ITS VERY SLOW START.

&&

.AVIATION...

WILL CONTINUE WITH A TEMPO GROUP FOR A BRIEF PERIOD OF MVFR
VISIBILITY AT VQQ EARLY THIS MORNING. OTHERWISE...VFR WILL
PREVAIL. SOME INCREASE IN LOW CLOUDS ARE EXPECTED THIS EVENING.

&&

.MARINE...

WINDS WILL REMAIN RATHER LIGHT WITH A SLIGHT INCREASE INTO THE 10
TO 15 KNOT RANGE EACH AFTERNOON AND EVENING. SEAS WILL REMAIN
BELOW 3 FT UNTIL SUNDAY AFTERNOON...WITH ONLY A SLIGHT INCREASE
EXPECTED.

&&

.FIRE WEATHER...

HAVE UPGRADED FIRE WEATHER WATCH FOR PORTIONS OF INTERIOR
NORTHEAST FLORIDA TO A RED FLAG WARNING. THIS IS FOR A
COMBINATION OF DURATIONS OF LOW RH AND MARGINALLY HIGH ERC
VALUES. EASTERN AREAS ARE NOT EXPECTED TO REACH 4 HOUR DURATIONS
OF CRITICAL RH VALUES DUE TO AFTERNOON SEABREEZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  57  91  62 /   0   0  10   0
SSI  81  67  84  68 /   0   0  10  10
JAX  85  62  89  66 /   0   0  10  10
SGJ  82  66  85  67 /  10   0  10  10
GNV  88  61  92  63 /   0   0  20  10
OCF  88  62  93  64 /   0   0  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR ALACHUA-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

HESS/SHULER
Hazardous weather outlook, May 19, 3:03 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 AM EDT THU MAY 19 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
303 AM EDT THU MAY 19 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...AREAS OF SMOKE OVER PORTIONS OVER SOUTHEAST GEORGIA...

A LARGE WILDFIRE CONTINUES TO BURN JUST SOUTH OF STEPHEN FOSTER
STATE PARK. AREAS OF SMOKE WILL DRIFT TO THE NORTHEAST TOWARDS
FOLKSTON...NAHUNTA...AND TO NEAR WAYCROSS. MOTORISTS MAY NEED TO
TAKE CAUTION EARLY IN THE MORNING DUE TO POSSIBLE VISIBILITY
REDUCTIONS IN THESE AREAS.

AN ELEVATED FIRE DANGER WILL CONTINUE TODAY DUE TO LOW RELATIVE
HUMIDITY VALUES OVER INLAND AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AREAS OF SMOKE WILL LINGER NEAR STEPHEN FOSTER STATE PARK AND LOWER
VISIBILITIES WILL BE POSSIBLE DURING THE LATE NIGHT AND EARLY
MORNING HOURS...MAINLY NEAR THE WILDFIRE LOCATION.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY
IN THE VICINITY OF THE SEA BREEZE FRONT AS IT MOVES INLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.